Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

I Have Osteopenia Does That Mean I Have Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Bone Health and HIV Disease

Introduction What Is Bone? Who Is at Risk? What Is Osteopenia? What Is Osteoporosis? What Is Osteonecrosis? How Is Bone Loss Diagnosed? Preventing Bone Loss Treating Bone Loss Concerns for People Over 50 Access to Medicines Research on Bone Loss The Bottom Line Introduction As people living with HIV take HIV drugs over time, a growing list of conditions has become a concern for those who try to manage their overall...
Ask the Experts

Joint pain - Osteopenia?

Hi Dr Henry,I was diagnosed HIV+ last year with VL 170,000 and CD4 170. Started taking Atripla and my VL has been undetectable for 6 months, CD4 up to 450. I have been experiencing pain in my left hip, elbow and jaw. It feels like the bone itself is...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
An evaluation of osteoporosis and aseptic necrosis of the hip would be worthwhile in the setting of the symptoms you describe and treated HIV infection. I would inform your doctors office about your concerns and discuss whether any studies (ie DEXA... Read more »

osteopenia

Dear Doctor,I have wrote in mid July for my bone problems.http://www.thebody.com/Forums/AIDS/SideEffects/Q223571.html. My doctor asked to bone density scan for my hips. The result is the Overall T-Score for my hips is -2.3. And some where I get...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
No significant drug interactions would be expected. Bone loss would be expected to stabilize and likely slowly reverse-time course not well established and use of long term alendronate or similar drugs has become more controversial in the general... Read more »

osteoarthritis osteopenia

Hi Doc, I have been poz for 6 years and I'm 47. Currently undetectable, on sustiva/epzicom. Also on meds for kidney disease (ace), cardiac (beta), lipids (lipitor), I have neuropathy. Now to add to it is 'some osteopenia' and...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You should discuss with your HIV specialist whether you need a DEXA scan if you haven't had one already to determine the bone caclium status. If you have severe osteoporosis then more then caclium may be needed (such as alendronate). Other... Read more »

osteopenia and pain from vertebral wedge fractures

First off let me apologize for the length, but this is a conundrum and a little history is necessary... Diagnosed in Aug. 2008, started meds in Feb '09 when CD4 was around 400 and VL ~20,000. first regimen was Reyataz, Norvir, and Truvada,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I would ask to see an endocrinologist (hormone specialist) to discuss what further can be done to protect your bones (such as use of alendronate). I would also request a referral to a pain specialist or neurologist for guidance about management/pain... Read more »
Connect With Others

I don't mean to bother... But...

Posted by Anonymous
First off, let me begin this by saying that I do not intend to offend or bother anyone by this post. I am not HIV/AIDS positive. I am doing a study for college on HIV/AIDS and how people live with it, how they maybe discriminated against for having... Read more »

just wondering/what do you mean/clinical??

Posted by notanonymous, 1 Reply
well, first of all based on your test you are hiv negative. some of the responses you are getting are from aids realists/dissidents. they do not believe that hiv exists. they hang around on this board and use crafty language about tests are false,... Read more »

Numbers don't mean anything.....

Posted by Anonymous, 1 Reply
HIV/AIDS doesn't have a set pattern. Not ever person infected is going to test positive. 8.5 weeks after infection, or 6 months after infection. Most people who test positive do so after being infected years, and after their health has declined... Read more »

What does this test name mean?

Posted by Anonymous, 2 Replies
i am negative but wanted to ask something.

on the report from quest and under the term - TEST NAME,
it states .....
HIV-1 AB W/CONFIRM.,NY
HIV-1 AB, EIA

it says non-reactive, no HIV-1 antibodies dectected.
what does AB mean?

what does W/CONFIRM mean?
did... Read more »